Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 6, 2018, 9:43 AM CST for Hemphill County, Lipscomb County, Texas; Beaver County, Oklahoma. It took effect at Mar 6, 2018, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2018, 9:43 AM CST (15:43 UTC)
- In effect from
- Mar 6, 2018, 10:00 AM CST
- Expired
- Mar 6, 2018, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Hemphill County, TX, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -274 m²/s²
- 0-3 km storm-relative helicity
- -220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS74 KAMA 061543 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 943 AM CST Tue Mar 6 2018 OKZ003-TXZ005-010-070000- /O.NEW.KAMA.WI.Y.0004.180306T1600Z-180307T0000Z/ Beaver-Lipscomb-Hemphill- Including the cities of Beaver, Forgan, Booker, Higgins, Follett, and Canadian 943 AM CST Tue Mar 6 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * Timing...10 AM to 6 PM CST * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Beat
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 9:41 AM CST, 2 minutes earlier.
Area forecast discussion, Mar 6, 9:41 AM CST, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
941 AM CST Tue Mar 6 2018
.FIRE WEATHER...
Strong winds look to clip the northeastern Panhandles this
morning into the afternoon. Sustained winds may be more borderline
on the 35 mph, but feeling more strongly that we will see wind
gusts up to 55 mph. Wind Advisory has been issued for Beaver
County in the Oklahoma Panhandle and for Lipscomb and Hemphill
Counties in the Texas Panhandle. 20 ft winds in this area will be
30 to 35 mph. Previous forecast for RH and winds for the
remainder of the area still looks on track.
Beat
&&
.PREV DISCUSSION... /Issued 539 AM CST Tue Mar 6 2018/
AVIATION...
For the 12Z TAFs:
VFR conditions are expected throughout the valid TAF period. Today
will be breezy, more so across the north/northeastern parts of
the Panhandles affecting KGUY today. Otherwise, mostly clear skies
are expected across the Panhandles today.
Guerrero
PREV DISCUSSION... /Issued 439 AM CST Tue Mar 6 2018/
DISCUSSION...
For today, a vigorous upper level low pressure system over the
midwest states will continue moving east and southeast and further
away from the fcst area. Gusty northwest to north winds will be
the main weather element today, with highest winds across the far
northeast zones and lowest far southwest sections. Winds may
approach advisory levels in the far northeast this afternoon for a
few hours. However, confidence level was not high enough to issue
a Wind Advisory with this fcst pckg so decided to defer to the next
shift for possible consideration once it becomes more apparent
how the surface pressure gradient will establish itself.
Otherwise, dry weather will continue through at least Saturday as
an upper level ridge of high pressure migrates across the Rockies.
Medium range models then diverge on handling next possible upper
level storm system for late this weekend into early next week.
Decided to go with a conservative approach this far out in time
and keep pops below mentionable for this fcst pckg pending better
model agreement.
Andrade
FIRE WEATHER...
Critical fire weather conditions are expected today across the
Oklahoma Panhandle and the northeast half of the Texas Panhandle
due to 20 foot northwest to north winds of 15 to 30 mph with
higher gusts along with forecast minimum relative humidity values
of 8 to 10 percent. A Red Flag Warning is in effect for this area
from 10 AM until 6 PM today. Elevated fire weather conditions are
expected across the southwest half of the Texas Panhandle today
due to northwest to north winds of 15 to 20 mph with higher gusts
along with minimum relative humidity values near 10 percent.
Neither elevated nor critical fire weather conditions are
anticipated from Wednesday through the end of the week at this
time.
Andrade
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 6 PM CST this evening for the following
zones: Collingsworth...Gray...Hansford...Hemphill...
Hutchinson...Lipscomb...Ochiltree...Roberts...Sherman...
Wheeler.
Wind Advisory until 6 PM CST this evening for the following
zones: Hemphill...Lipscomb.
OK...Red Flag Warning until 6 PM CST this evening for the following
zones: Beaver...Cimarron...Texas.
Wind Advisory until 6 PM CST this evening for the following
zones: Beaver.
&&
16/9Hazardous weather outlook, Mar 6, 4:17 AM CST, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 417 AM CST Tue Mar 6 2018 OKZ001>003-TXZ001>020-062200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 417 AM CST Tue Mar 6 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions are likely today across the Oklahoma Panhandle and the northeast half of the Texas Panhandle due to northwest to north winds of 15 to 30 mph with higher gusts along with forecast minimum relative humidity values of 8 to 10 percent. A Red Flag Warning is in effect for this area from 10 AM until 6 PM today. In addition, elevated fire weather conditions are expected today across the southwest half of the Texas Panhandle due to northwest to north winds of 15 to 20 mph with higher gusts along with minimum relative humidity values near 10 percent. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today. Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:39 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Donley, Gray and 9 more | 22 hr |
Nearby
Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.